Pennsylvania, 2007

Hail in Pennsylvania, August 3, 2007

August 3, 2007 · NWS PBZ · 1 event in 1 county or zone

An isolated severe thunderstorm developed over Indiana county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An isolated severe thunderstorm developed over Indiana county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 1:08 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 3, 1:08 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
208 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS AS IT
PUSHES SOUTHEAST ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON
AND INTO NORTHERN WEST VIRGINIA TONIGHT. SURFACE HIGH PRESSURE
WILL BUILD INTO THE GREAT LAKES AND BRING DRY WEATHER FOR
SATURDAY. THE FRONT WILL RETURN NORTHWARD AS A WARM FRONT ON
SUNDAY AND WILL BRING ANOTHER CHANCE OF THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SATURDAY/...
THE WEAK COLD FRONT OVER NORTHWEST OHIO WILL CONTINUE TO PUSH
SOUTHEAST ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND
TONIGHT. WILL KEEP CHANCE POPS FOR THUNDERSTORMS ALL ZONES FOR THE
AFTERNOON LOWERING TO SLIGHT CHANCE DURING THE EVENING. STRONG
SURFACE HEATING AND AMPLE LOW LEVEL MOISTURE WILL PROVIDE ENOUGH
BUOYANCY FOR SOME HEALTHY STORMS THIS AFTERNOON...BUT STILL
APPEARS THAT BEST DYNAMICS FOR SEVERE STORMS WILL REMAIN FURTHER
NORTHEAST OVER NEW ENGLAND.

THE FRONTAL BOUNDARY IS EXPECTED TO STALL SOMEWHERE OVER CENTRAL
WEST VIRGINIA BY SATURDAY EVENING. SURFACE HIGH WILL SLIDE ACROSS
THE GREAT LAKES AND THERE SHOULD BE ENOUGH OF A CAP TO STIFLE
CONVECTION ON SATURDAY. HIGH ON SATURDAY WILL STILL REMAIN ABOVE
NORMAL...FROM MID 80S TO AROUND 90.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN LATE SATURDAY
NIGHT AND SUNDAY AS THE FRONTAL BOUNDARY RETURNS NORTHWARD AS A
WARM FRONT AND A SHORTWAVE SLIDES ACROSS THE REGION. TEMPERATURES
WILL REMAIN ABOVE NORMAL.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES REMAIN ABOVE NORMAL IN SOUTHWEST LOW LEVEL FLOW. VERY
MOIST LOW LEVELS WITH DEWPOINTS AROUND 70 AS HIGH PRESSURE
REMAINS PARKED OFF THE MID ATLANTIC COAST. NEARLY ZONAL FLOW AT
MID LEVELS SO EXPECT UNSETTLED WEATHER AS SHORT WAVES MOVE
THROUGH. IT WILL REMAIN HOT AND HUMID IN THE LONG TERM PORTION OF
THIS FORECAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE WEAK COLD FRONT OVER NORTHWEST OHIO WILL CONTINUE TO PUSH
SOUTHEAST ACROSS THE UPPER OHIO VALLEY LATER THIS AFTERNOON AND
INTO WEST VIRGINIA TONIGHT. CONDITIONS COULD BRIEFLY LOWER TO IFR
IN SCATTERED THUNDERSTORMS AHEAD OF AND ALONG THIS FRONT THROUGH
EARLY EVENING. OUTSIDE OF CONVECTION EXPECT MAINLY VFR WEATHER
WITH SCATTERED CLOUDS AROUND 4000 FEET. AREAS OF HAZE WILL REDUCE
VISIBILITY TO MVFR AT TIMES THROUGH EARLY EVENING...AND PATCHY FOG
WILL LOWER VISIBILITY TO IFR IN SPOTS LATE TONIGHT. VFR CONDITIONS
ARE EXPECTED ON SATURDAY AS HIGH PRESSURE BUILDS IN.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EXTENDED PERIOD
AS A FRONTAL BOUNDARY PUSHES NORTHWARD INTO THE REGION AND LOW
LEVEL MOISTURE REMAINS IN PLACE. IFR CONDITIONS ARE POSSIBLE IN
STORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

66
Hazardous weather outlook, Aug 3, 4:05 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 AM EDT FRI AUG 3 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-040915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
505 AM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 3, 1:00 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT FRI AUG 3 2007

PAZ016-031900-
JEFFERSON PA-
200 PM EDT FRI AUG 3 2007

...THUNDERSTORMS...

AREA OF STRONG THUNDERSTORMS CONTINUES TO MOVE OVER SOUTHERN
JEFFERSON COUNTY...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DORA...MOVING EAST AT 10 MPH.
THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES. WIND GUSTS TO 35 MPH ARE POSSIBLE
AS WELL. SINCE THESE STORMS HAVE BEEN MOVING SO SLOWLY...THEY ARE
DUMPING A LARGE AMOUNT OF RAIN OVER THE SAME AREAS. THIS WILL LIKELY
LEAD TO PONDING OF WATER IN LOW LYING AREAS. ALSO KEEP A CLOSE EYE
ON NEARBY STREAMS AS RAPID RISES ARE POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DORA AND PUNXSUTAWNEY

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 3, 1:16 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT FRI AUG 3 2007

PAZ023-031900-
INDIANA PA-
216 PM EDT FRI AUG 3 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
INDIANA...

AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF SMICKSBURG...MOVING
EAST AT 15 MPH. THESE STORMS WILL CONTAIN VERY HEAVY
DOWNPOURS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
WIND GUSTS TO 35 MPH ARE POSSIBLE AS WELL. SINCE THESE STORMS HAVE
BEEN MOVING SO SLOWLY...THEY ARE DUMPING A LARGE AMOUNT OF RAIN OVER
THE SAME AREAS. THIS WILL LIKELY LEAD TO PONDING OF WATER IN LOW
LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLYMER...MARION CENTER...PLUMVILLE AND SMICKSBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 3, 1:19 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT FRI AUG 3 2007

WVZ004-031915-
MARSHALL WV-
219 PM EDT FRI AUG 3 2007

...THUNDERSTORMS...

A LINE OF STRONG...SLOW MOVING THUNDERSTORMS DEVELOPING OVER
SOUTHERN MARSHALL COUNTY...

AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF CAMERON...MOVING EAST
AT 10 MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING. WIND GUSTS TO 35 MPH ARE
POSSIBLE AS WELL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CAMERON...GLEN EASTON AND LONE OAK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 3, 1:57 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT FRI AUG 3 2007

PAZ023-031915-
INDIANA PA-
257 PM EDT FRI AUG 3 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
INDIANA...

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER SMITHPORT...OR ABOUT 4 MILES WEST
OF GLEN CAMPBELL...MOVING EAST AT 10 MPH. THESE STORMS WILL PRODUCE
VERY HEAVY DOWNPOURS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
WIND GUSTS TO 35 MPH ARE POSSIBLE AS WELL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ARCADIA...CANOE RIDGE...CUSH CREEK...CUSH CUSHION CROSSING...
  DECKERS POINT...EAST RUN...FLEMING SUMMIT...JOHNSONBURG...FLORA...
  GIPSY...GORMAN SUMMIT...HILLSDALE...HOOVERHURST...JUNEAU...
  LOCHVALE...LOCUST...LOGAN...NASHVILLE...PURCHASE LINE...ROCHESTER
  MILLS...ROSSITER...SMITHPORT...SPRUCE AND WILGUS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 3, 2:05 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT FRI AUG 3 2007

PAZ029-WVZ003-032000-
OHIO WV-WASHINGTON PA-
305 PM EDT FRI AUG 3 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WASHINGTON AND OHIO...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER VALLEY GROVE...MOVING EAST AT 10
MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING. WIND GUSTS TO 35 MPH ARE
POSSIBLE AS WELL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLAYSVILLE...WASHINGTON...TRIADELPHIA...VALLEY GROVE AND WEST
  LIBERTY

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 3, 2:17 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 PM EDT FRI AUG 3 2007

PAZ023-032015-
INDIANA PA-
317 PM EDT FRI AUG 3 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
INDIANA...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER MARION CENTER...MOVING EAST AT 10
MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING. WIND GUSTS TO 35 MPH ARE
POSSIBLE AS WELL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLYMER AND MARION CENTER

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The State College radar (KCCX), 89 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Indiana

When
August 3, 2:26 PM EST
Where
Indiana County, 0.87 mi SE of Marion Center
Measured
0.75 in hail
Reported by
Public
Coordinates
40.761, -79.038

The Public reported marble to dime sized hail at convenience store along state route 403 just south of Marion Center.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48220.